Alert archive / Louisiana / Heat Advisories in 2021
Heat Advisory 3, NWS New Orleans, LA
NWS New Orleans, LA issued this heat advisory at Jul 24, 2021, 3:37 AM CDT for 10 parishes in Louisiana; Amite County, Wilkinson County, Mississippi. It took effect at Jul 24, 2021, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2021, 3:37 AM CDT (08:37 UTC)
- In effect from
- Jul 24, 2021, 10:00 AM CDT
- Expired
- Jul 24, 2021, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2530 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907 WWUS74 KLIX 240837 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 337 AM CDT Sat Jul 24 2021 LAZ034>037-046>050-056>059-065-MSZ068-069-241645- /O.NEW.KLIX.HT.Y.0003.210724T1500Z-210724T2300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-Upper Terrebonne- Wilkinson-Amite- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Houma, Bayou Cane, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, and Liberty 337 AM CDT Sat Jul 24 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...Heat index values up to around 110 expected. * WHERE...Portions of southern Mississippi and southeast Louisiana generally west of Interstate 55 and Larose. * WHEN...From 10 AM this morning to 6 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TD
3 follow-up statements
085 WWUS74 KLIX 241453 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 953 AM CDT Sat Jul 24 2021 LAZ034>037-046>050-056>059-065-MSZ068-069-242300- /O.CON.KLIX.HT.Y.0003.210724T1500Z-210724T2300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-Upper Terrebonne- Wilkinson-Amite- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Houma, Bayou Cane, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, and Liberty 953 AM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Heat index values up to around 110 expected. * WHERE...Portions of southern Mississippi and southeast Louisiana generally west of Interstate 55 and Larose. * WHEN...From 10 AM this morning to 6 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
401 WWUS74 KLIX 242020 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 320 PM CDT Sat Jul 24 2021 LAZ034>037-046>050-056>059-065-MSZ068-069-250430- /O.NEW.KLIX.HT.Y.0004.210725T1500Z-210726T0000Z/ /O.CON.KLIX.HT.Y.0003.000000T0000Z-210724T2300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-Upper Terrebonne- Wilkinson-Amite- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Houma, Bayou Cane, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, and Liberty 320 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... * WHAT...Heat index values of 108 to 110 degrees expected this afternoon and again from late Sunday morning through Sunday afternoon. * WHERE...All of Southwest Mississippi and portions of Southeast Louisiana including the Northshore, metro Baton Rouge, the River Parishes, and the bayou region of Houma and Thibodaux. * WHEN...For the first Heat Advisory, until 6 PM CDT this evening. For the second Heat Advisory, from 10 AM to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LAZ039-071-072-075-076-MSZ070-071-077-250430- /O.NEW.KLIX.HT.Y.0004.210725T1500Z-210726T0000Z/ Washington-Northern Tangipahoa-Southern Tangipahoa- Northwest St. Tammany-Southeast St. Tammany-Pike-Walthall- Pearl River- Including the cities of Bogalusa, Enon, Franklinton, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, and Picayune 320 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... * WHAT...Heat index values of 108 to 110 expected. * WHERE...All of Southwest Mississippi and portions of Southeast Louisiana including the Northshore, metro Baton Rouge, the River Parishes, and the bayou region of Houma and Thibodaux. * WHEN...From 10 AM to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ PG
018 WWUS74 KLIX 242309 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 609 PM CDT Sat Jul 24 2021 LAZ034>037-046>050-056>059-065-MSZ068-069-251300- /O.EXP.KLIX.HT.Y.0003.000000T0000Z-210724T2300Z/ /O.CON.KLIX.HT.Y.0004.210725T1500Z-210726T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-Upper Terrebonne- Wilkinson-Amite- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Houma, Bayou Cane, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, and Liberty 609 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... * WHAT...Heat index values up to 108 expected. * WHERE...Portions of Southwest Mississippi and Southeast Louisiana including metro Baton Rouge, the River Parishes, and the bayou region of Houma and Thibodaux. * WHEN...From 10 AM to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LAZ039-071-072-075-076-MSZ070-071-077-251300- /O.CON.KLIX.HT.Y.0004.210725T1500Z-210726T0000Z/ Washington-Northern Tangipahoa-Southern Tangipahoa- Northwest St. Tammany-Southeast St. Tammany-Pike-Walthall- Pearl River- Including the cities of Bogalusa, Enon, Franklinton, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, and Picayune 609 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... * WHAT...Heat index values of 108 to 110 expected. * WHERE...Portions of South Mississippi and Southeast Louisiana east of Interstate 55 including the Northshore. * WHEN...From 10 AM to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this heat advisory went out at Jul 23, 11:43 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 23, 11:43 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1143 PM CDT Fri Jul 23 2021 .AVIATION (06z TAF package)... Primarily VFR through the period, with potential for MVFR visibilities around sunrise, with KMCB being the most likely terminal. Will not rule it out at KASD or KGPT, where it rained prior to sunset. Any flight restrictions should dissipate by about 15z. Convection allowing models are pretty consistent in not developing TSRA until midday (17z) or later. Will carry VCTS for now as areal coverage and potential for direct impacts is relatively low. Most convection should dissipate by about 01z Sunday. 35 && .PREV DISCUSSION... /issued 1032 PM CDT Fri Jul 23 2021/ EVENING UPDATE... Have issued a couple of updates this evening, first was to handle the expiration of the Heat Advisory. The most recent one was to eliminate mention of thunderstorms overnight for most of the area. Can't rule out one or two across lower Plaquemines Parish, and maybe extreme coastal portions of Lafourche and Terrebonne. At this time, heat indices are expected remain below the advisory threshold of 108 degrees in most areas on Saturday. Can't rule out a few spots exceeding that, but the areal coverage should be very limited. 35 PREV DISCUSSION... /issued 439 PM CDT Fri Jul 23 2021/ Discussion...595 upper level ridge sitting over the northern Gulf bringing some of the highest heat index values so far this summer with some areas ranging 108 and higher. POPS remain isolated this afternoon as subsidence from ridge will keep things high and dry through tonight. Upper level ridge will move back westward into east Texas over the weekend. This will allow for a weakness of ridging and and open the Gulf a bit allowing for a weak easterly wave to ride along to the east of the western ridge. Thus...less subsidence and increased scattered showers and thunderstorms over the weekend. ALthough heat indexes over the weekend will likely reach heat advisory criteria in a few spots...lack of confidence for Saturday and Sunday given the increased POPs. Areas that do reach heat indexes over 108 should be short lived with nearby or overhead afternoon showers and storms. Upper level ridge rebuilds to our north and west over Arkansas on Monday with a bit drier conditions for Monday and Tuesday. Temperatures will remain well into the 90s through early next week with heat index values topping 105 to 108 in many areas. Ridge will remain to the west through the forecast period...however...models vary on position of western ridge. An east coast trough in place will bring a backdoor type frontal boundary into the southeastern states Tuesday and beyond. This boundary will likely stall well north of the area. However...waves of weak disturbances will ride along beneath the ridge over the northern gulf and southeast bringing increased convection through the remainder of the forecast period. Expect temperatures to return to near average as a result by the middle of next week. AVIATION... VFR conditions will continue over the next 24 hours through 18Z with mainly SCT CU around 3000 to 5000 FT during the afternoon today. Skies will become SKC after 00Z this evening and remain SKC though 11Z Saturday. SCT clouds around 2000 to 3000 FT will develop Saturday morning as daytime heating begins to occur. Winds will remain light and variable through the period. MARINE... Light offshore flow will remain in place through the next 24 hours. Easterly flow begins to take hold by Sunday continuing through early next week with a trend to an onshore southeasterly flow by mid week. 1019 MB surface high pressure over the gulf will result in calm waves, winds, and seas through Saturday AM. A weak disturbance will spin off from an area of disturbed weather off the eastern Florida coast and move westward over the northern gulf over the weekend. This will bring an increase in showers and thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... MCB 75 93 75 94 / 10 40 10 60 BTR 76 95 75 95 / 0 50 10 60 ASD 77 95 77 94 / 10 60 20 60 MSY 81 95 80 94 / 10 50 30 60 GPT 77 93 77 92 / 10 40 30 50 PQL 75 94 76 93 / 10 40 20 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:44 PM CDT | Special Weather Statement | LIX | Saint Tammany | 31 min |
| Jul 24, 3:20 PM CDT | Heat Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more | 28 hr |
| Jul 24, 3:34 PM CDT | Special Weather Statement | LIX | Saint Tammany | 26 min |
| Jul 24, 3:50 PM CDT | Special Marine Warning | LIX | 55 min | |
| Jul 24, 5:30 PM CDT | Special Weather Statement | LIX | Orleans | 30 min |
| Jul 24, 4:51 PM CDT | Special Weather Statement | LIX | Hancock | 24 min |
Nearby
Heat Advisories in Louisiana, 2021Heat Advisories in Mississippi, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.